Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Newport/Morehead City, NC

April 5, 20116 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 5, 2011, 7:37 AM EDT for 6 counties in North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 7:37 AM EDT (11:37 UTC)
Expired
Apr 5, 2011, 8:15 AM EDT
In force
38 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:50 AM EDTTSTM WND DMG1 W Parrots, NCNORTH LENOIR FIRE DEPARTMENT REPORTED TREES DOWN AT THE INTERSECTION OF FRED EVERETTE AND BEN DAIL ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 4:00 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WUUS52 KMHX 051137
SVRMHX
NCC013-049-079-103-107-147-051215-
/O.NEW.KMHX.SV.W.0005.110405T1137Z-110405T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
737 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  SOUTHEASTERN GREENE COUNTY IN EASTERN NORTH CAROLINA
  SOUTHERN PITT COUNTY IN EASTERN NORTH CAROLINA
  EXTREME WEST CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 815 AM EDT

* AT 735 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KINSTON...MOVING NORTHEAST AT 60 MPH.
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GRIFTON...
  AYDEN...JOHNSONS MILLS...
  SHELMERDINE...WINTERVILLE...
  BELLS FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3544 7772 3566 7741 3531 7708 3509 7772
      3524 7783
TIME...MOT...LOC 1137Z 228DEG 54KT 3528 7759

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:36 AM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 5, 2:36 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
236 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS AFTERNOON. HIGH
PRESSURE WILL MOVE EAST THROUGH THE AREA WEDNESDAY. THE HIGH WILL
REMAIN OFF THE SOUTHEAST COAST THROUGH THE WEEKEND. A COLD FRONT
WILL APPROACH FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM TUE...VERY LITTLE CHANGES MADE TO THE FORECAST AS
TIMING OF FRONT AND ASSOCIATED POPS LOOKS GOOD. SEVERE WEATHER
WATCHES NOW BORDERING THE FORECAST AREA TO THE WEST AND EXPECT TO
HAVE ONE ISSUED FOR THIS AREA IN THE NEXT FEW HOURS. LINE OF
STRONG TO SEVERE CONVECTION WILL SWEEP THROUGH THIS MORNING ALONG
AND AHEAD OF THE FRONT. HIGH TEMPS TODAY WILL BE EARLY THEN FALL
THROUGH THE DAY AND HAVE WORDED THE FORECAST THIS WAY. NO CHANGE
TO CURRENT WIND ADVISORY.

&&

.SHORT TERM /TONIGHT/...
AS OF 230 AM TUE...CLEAR AND MUCH COOLER OVERNIGHT BEHIND THE
FRONT WITH NORTHWEST WINDS AND A DRIER AIRMASS. ONCE AGAIN THE 00Z
MAV/MET GUIDANCE IS CLOSE AND USED A BLEND.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY TRANQUIL WX CONDITIONS FOR MID TO LATE WEEK WITH FLAT
UPPER RIDGE BUILDING EAST AND SFC HIGH PRES MOVING SOUTH OF THE AREA
THEN OFFSHORE. A COOL START TO WED AND HIGH TEMPS WILL BE BLO NORMAL
AS ANY RETURN FLOW HOLDS OFF TIL LATE IN THE DAY. TEMPS WILL
MODERATE THU AND FRI AS THE RETURN FLOW ESTABLISHES OVER THE AREA.
BACKDOOR FRONT TO THE N WILL SAG S AND MAY REACH NRN TIER FRI NIGHT.
WAVE OF LOW PRES MOVES ALONG THE FRONT THEN OFFSHORE ON SAT WHICH
WILL DRAG THE BNDRY SOUTH ON SAT IN ITS WAKE. THE FRONT MOVES
BACK NORTH LATE SAT/SAT NIGHT WITH RETURN FLOW SETTING UP AGAIN
FOR THE LATTER HALF OF THE WEEKEND AND POSSIBLY INTO EARLY NEXT
WEEK.

CHCS FOR ORGANIZED PCPN APPEAR TO BE SLIGHT THRU MUCH OF THE LONG
TERM FCST PERIOD. BEST OPPORTUNITY MAY BE SAT NIGHT INTO SUNDAY AS
WEAK UPPER LEVEL ENERGY INTERACTS WITH NORTHWARD MOVING WARM FRONT.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM TUE...LINE OF STRONG TO SEVERE CONVECTION WILL AFFECT
ALL 4 AREA TERMINALS THIS MORNING AHEAD OF THE STRONG COLD FRONT.
SOUTHWEST WINDS 20 TO 30 KNOTS WILL CONTINUE UNTIL FRONT PASSES
DURING THE MID TO LATE MORNING HOURS. WIDESPREAD MVFR CEILINGS
WILL CONTINUE EXCEPT LOWER IN CONVECTION. EXPECT CEILINGS TO LIFT
QUICKLY ONCE THE FRONT PASSES AND DRIER AIR WORKS IN FROM THE
NORTHWEST. STRONG WINDS WILL DIMINISH AS WELL BEHIND THE FRONT.
WINDS BY LATE AFTERNOON WILL BE NORTHWEST AROUND 10 KNOTS UNDER
SCATTERED CLOUDS AROUND 4 KFT. BY THIS EVENING EXPECT SKIES TO BE
CLEAR WITH A NORTHWEST WIND AROUND 10 KNOTS.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MAINLY VFR THRU THE PERIOD AS HIGH PRES BUILDS SOUTH OF THE AREA
THRU THE END OF THE WEEK. INCREASING LOW LEVEL MOISTURE MAY BRING
SUB-VFR CONDITIONS BY THE WEEKEND.

&&

.MARINE...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM TUE...FOLLOWED 00Z GFS CLOSELY AS IT HAS SHOWN GOOD
RUN TO RUN CONSISTENCY. STRONG COLD FRONT WILL SWEEP OFF THE COAST
BY 17-18Z WITH WINDS SHIFTING TO THE NORTHWEST BEHIND IT. NO
CHANGE TO CURRENT HEADLINES WITH GALES FOR ALL WATERS AND BOTH
SOUNDS. SEAS WILL SUBSIDE QUICKLY TONIGHT INTO WEDNESDAY AS FLOW
BECOMES OFFSHORE.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NW FLOW WEAKENS AND SEAS WILL BE SUBSIDING BLO SCA CRITERIA EARLY
WED. WINDS WILL BACK TO SW AND STRENGTHEN LATE WED INTO WED NIGHT
AS HIGH PRES PASSES SOUTH OF THE AREA. NOT EXPECTING SCA LEVELS
THRU THE END OF THE WEEK BUT MAY GET CLOSE AT TIMES ESP SOUTHERN
AND CENTRAL WATERS. WINDS SHIFT W/NW FRI NIGHT THEN N/NE ON SAT
AS LOW PRES MOVING ALONG STALLED BNDRY TO NORTH PULLS THE FRONT
SOUTH ALONG THE NC COAST.

&&

.TIDES/COASTAL FLOODING...
AS OF 230 AM TUE...NO CHANGE TO THREE CURRENT ADVISORIES IN
EFFECT. REASONING FROM PREVIOUS SHIFTS STILL VERY SOUND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-
     098-103-104.
     WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ047-081-095-
     103-104.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     NCZ103.
MARINE...LOW WATER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ135.
     GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR AMZ130-135-150-
     156-158.
     GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ152-154.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA
MARINE...BTC/HSA
TIDES/COASTAL FLOODING...HSA
Hazardous weather outlook, Apr 5, 5:09 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 AM EDT TUE APR 5 2011

NCZ095-104-060900-
CARTERET-OUTER BANKS HYDE-
509 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ047-081-060900-
MAINLAND DARE-MAINLAND HYDE-
509 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ046-060900-
TYRRELL-
509 AM EDT TUE APR 5 2011

...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ098-060900-
ONSLOW-
509 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ103-060900-
OUTER BANKS DARE-
509 AM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ029-044-045-079-080-090>094-060900-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-
509 AM EDT TUE APR 5 2011

...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

In the hours before

Local storm report, Apr 5, 6:30 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     2 N OAK CITY            35.99N  77.30W
04/05/2011                   MARTIN             NC   911 CALL CENTER

            TREE DOWN ON EDMONDSON ROAD NORTH OF OAK CITY

&&

EVENT NUMBER MHX1100187

JME
Special weather statement, Apr 5, 6:47 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
647 AM EDT TUE APR 5 2011

NCZ029-044-045-080-051145-
WASHINGTON-MARTIN-PITT-BEAUFORT-
647 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...PITT...MARTIN AND
WASHINGTON COUNTIES UNTIL 745 AM EDT...

AT 647 AM EDT...THERE WERE STRONG THUNDERSTORMS 8 MILES SOUTH OF
WILLIAMSTON...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR JAMESVILLE AT 655 AM EDT...DARDENS AT 700 AM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BETHEL...GREENVILLE...
PLYMOUTH...ROBERSONVILLE...WASHINGTON...BLACK JACK...BELGRADE...
BUNYAN...HINSON...HOUSE...JAMESVILLE...MACKEYS...OLD FORD...
PACTOLUS...CENTER OF PHELPS LAKE...PLEASANT GROVE...SCUPPERNONG...
SMITHWICK...STOKES...WENONA...WESTOVER...PINETOWN...STATON...BELLS
FORK...SLATESTONE AND WALLA WATTA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8
Special weather statement, Apr 5, 6:50 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 AM EDT TUE APR 5 2011

NCZ090>092-098-051145-
DUPLIN-JONES-LENOIR-ONSLOW-
650 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...LENOIR...JONES AND
DUPLIN COUNTIES UNTIL 745 AM EDT...

AT 649 AM EDT...THERE WERE STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF
WARSAW...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR MAGNOLIA...AND...WARSAW AT 655 AM EDT...KENANSVILLE AT 700
AM EDT...KORNEGAY AT 710 AM EDT...PINK HILL...AND...POTTERS HILL AT
715 AM EDT...PLEASANT HILL...AND...TAYLORS CORNER AT 720 AM EDT.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. MOST
LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES.
IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE
SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE
AUTOMOBILES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

29
Local storm report, Apr 5, 7:25 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
725 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     TSTM WND DMG     1 NE CALYPSO            35.16N  78.09W
04/05/2011                   DUPLIN             NC   911 CALL CENTER

            TREE DOWN SOUTH OF MOUNT OLIVE ON GARNER CHAPPEL ROAD

&&

EVENT NUMBER MHX1100188

JME
Local storm report, Apr 5, 7:27 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
727 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     HAIL             3 NW WARSAW             35.03N  78.13W
04/05/2011  E0.88 INCH       DUPLIN             NC   911 CALL CENTER

            NICKEL SIZE HAIL NORTHWEST OF WARSAW

&&

EVENT NUMBER MHX1100189

JME
Special weather statement, Apr 5, 7:31 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
731 AM EDT TUE APR 5 2011

NCZ029-045-080-051230-
WASHINGTON-MARTIN-BEAUFORT-
731 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...MARTIN AND WASHINGTON
COUNTIES UNTIL 830 AM EDT...

AT 732 AM EDT...THERE WERE STRONG THUNDERSTORMS 15 MILES SOUTHWEST OF
PLYMOUTH...OR ABOUT 12 MILES NORTHEAST OF WASHINGTON...MOVING
NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HINSON AT
740 AM EDT...PLYMOUTH AT 745 AM EDT...ROPER...AND...MACKEYS AT 750 AM
EDT...PLEASANT GROVE AT 755 AM EDT...SCUPPERNONG AT 800 AM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BATH...JAMESVILLE...
CENTER OF PHELPS LAKE...PIKE ROAD...PLEASANT GROVE...PUNGO...
SMITHWICK...TERRA CEIA...WENONA...WESTOVER...PINETOWN...SLATESTONE
AND WALLA WATTA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:54 AM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Martin, Pitt66 min
Apr 5, 5:57 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more48 min
Apr 5, 6:56 AM EDTSevere Thunderstorm WarningMHXDuplin, Lenoir34 min
Apr 5, 7:43 AM EDTSevere Thunderstorm WarningMHXJones, Onslow32 min
Apr 5, 8:22 AM EDTSpecial Marine WarningMHX38 min
Apr 5, 8:23 AM EDTSpecial Marine WarningMHX37 min
Apr 5, 8:57 AM EDTSpecial Marine WarningMHX33 min
Apr 5, 11:04 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 5 more56 min
Apr 5, 11:54 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Pamlico and 2 more66 min
Apr 5, 1:59 PM EDTSmall Craft AdvisoryMHX6 hr
Apr 5, 7:02 PM EDTFrost AdvisoryMHXBeaufort, Duplin, Greene, Jones, Lenoir, Martin and 2 more13 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.